MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when the axium coil was inserted and the sheath was removed, it got caught on the wire, the sheath could not be removed from the wire, so it was collected.Initially, 5 mm×10 mm was used but the sheath could not be removed; the size was changed to 5 mm×15 mm, but again, the sheath could not be removed, so it was collected in the same manner.When trying to remove the sheath, pulled hard enough that it stretched, but it would not come out.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There is no patient involved in this event.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: two axium prime devices were returned for analysis within a shipping box and within individual resealable plastic biohazard pouches.One axium prime device was returned outside its returned introducer sheath.The second axium prime device was returned with the proximal pusher within the introducer sheath.It is not possible to determine which device belongs to which pli, therefore the two devices will be analyzed together.Visual inspection/damage location details: (first axium prime device) no damages or irregularities were found with the introducer sheath.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found to be damaged and stretched with the polypropylene filament broken.(second axium prime device) the introducer sheath was found stretched and kinked between ~82.0cm and ~72.5cm from the proximal end.No damages or irregularities were found with the axium prime pusher.The axium prime implant coil was found to be damaged and stretched with the polypropylene filament broken.Testing/analysis: (first axium prime device) the axium prime device could not be used for resistance testing due to the damaged condition.The axium prime implant coil tip od could not be measured as it was damaged.The introducer sheath id (inner diameter) was measured and found to be 0.0185¿ (0.4699mm) which is within specification (specification: 0.47mm +0.03mm/-0.0mm).The coupler tube (thickest part of the pusher) outer diameter was measured to be 0.0170¿, which is within specification (= 0.0175¿).(second axium prime device) the axium prime device could not be used for resistance testing due to the damaged condition.The proximal pusher was removed from the introducer sheath with a very slight resistance encountered.The axium prime implant coil tip od could not be measured as it was damaged.The introducer sheath id (inner diameter) was measured and found to be 0.0190¿ (0.4826mm) which is within specification (specification: 0.47mm +0.03mm/-0.0mm).The coupler tube (thickest part of the pusher) outer diameter was measured to be 0.0175¿, which is within specification (= 0.0175¿).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ (sheath unable to be removed proximally) was not confirmed for the first axium prime device.The reported introducer sheath stretching was also not confirmed.There were no non-conformances to specifications found with the coupler tube or introducer sheath that would cause the reported resistance.The pusher should be able to pass freely through the introducer sheath.The customer report of ¿coil resistance/stuck in sheath¿ and ¿damaged introducer sheath¿ were confirmed for the second axium prime device.A slight resistance was found with the proximal pusher and introducer sheath when removing.The cause of the resistance could not be determined.In addition, the inner diameter of the sheath and outer diameter of the pusher were found within specification, which indicates that there should be no resistance.Both device implant coils were found stretched/damaged.Possible causes for implant damage are advancing/retracting against resistance or damaged during handling/return shipping as the implants were returned outside their protective dispenser coils and introducer sheaths.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20669495
Report Number9617601-2024-00302
Device Sequence Number18200717
Product Code KRD
UDI-Device Identifier00847536008212
UDI-Public00847536008212
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot Number227852235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown